Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 64, NWS Midland/Odessa, TX

July 31, 20094 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 31, 2009, 2:57 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2009, 2:57 AM CDT (07:57 UTC)
Expired
Jul 31, 2009, 6:00 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Culberson County, TX, Loving County, TX, Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 142 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 310757
FFWMAF
NMC015-025-TXC109-301-389-475-311100-
/O.NEW.KMAF.FF.W.0064.090731T0757Z-090731T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 AM CDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOVING COUNTY IN WEST TEXAS...
  NORTHWESTERN WARD COUNTY IN WEST TEXAS...
  SOUTHWESTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
  SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
  EXTREME EAST CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS...
  REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 600 AM CDT/500 AM MDT/

* AT 253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF MENTONE...MOVING
  SOUTHEAST AT 10 MPH.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
  MENTONE...
  PECOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

&&

LAT...LON 3252 10325 3106 10350 3118 10373 3129 10409
      3199 10401 3201 10386 3242 10380

$$
1 follow-up statement
000 
WGUS74 KMAF 311025
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 AM CDT FRI JUL 31 2009

NMC015-025-TXC109-301-389-475-311100-
/O.CON.KMAF.FF.W.0064.000000T0000Z-090731T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVING-WARD-LEA-EDDY-CULBERSON-REEVES-
525 AM CDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT/500 AM
MDT/ FOR REEVES...EXTREME EAST CENTRAL CULBERSON...SOUTHEASTERN
EDDY...SOUTHWESTERN LEA...NORTHWESTERN WARD AND LOVING COUNTIES...

AT 522 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO REEVES COUNTY.  THESE 
SHOWERS AND STORMS WERE PRODUCING AROUND ONE QUARTER INCH OF 
RAINFALL AND COULD RESULT IN ADDITIONAL FLASH FLOODING.  

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT THE FOLLOWING
LOCATIONS...WESTERN REEVES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3252 10325 3106 10350 3118 10373 3129 10409
      3199 10401 3201 10386 3242 10380

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 12:38 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 31, 12:38 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 AM CDT FRI JUL 31 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A LARGE THUNDERSTORM COMPLEX WILL IMPACT THE TERMINALS THROUGH
MUCH OF THE NIGHT WITH MVFR CONDITIONS. BY 13Z VFR CONDITIONS SHOULD
RETURN TO ALL THE TERMINALS. WENT WITH A PROB30 GROUP FOR THUNDERSTORMS
AT THE TERMINALS FRIDAY AFTERNOON AND EARLY EVENING FROM 20Z-02Z
AS RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE.

12

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT THU JUL 30 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL REMAIN WELL SOUTH OF
THE TAF SITES ACROSS THE BIG BEND AND DAVIS MOUNTAINS. A COMPLEX
OF THUNDERSTORMS CURRENTLY ACROSS EASTERN NEW MEXICO IS EXPECTED
TO TRACK SOUTHEAST AND IMPACT KCNM BY 05Z AND KINK-KMAF BETWEEN
08Z AND 10Z FOR TEMPO MVFR CONDITIONS. AFTER THIS COMPLEX DISSIPATES
IN THE PERMIAN BASIN IN THE MORNING EXPECT CEILINGS OF 4 TO 5 K
THROUGH MUCH OF THE DAY.

12

PREV DISCUSSION... /ISSUED 336 PM CDT THU JUL 30 2009/

DISCUSSION...
IN THE NEAR TERM...CONCERNS WILL REMAIN CENTERED ON THE
POSSIBILITY OF SOME SEVERE WEATHER ALONG WITH POSSIBLE FLASH
FLOODING. EARLY AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE
SATELLITE IMAGERY SHOW A COLD FRONT LOCATED ALONG THE PECOS RIVER.
TEMPERATURES BEHIND THIS BOUNDARY WERE MAINLY IN THE 80S...WITH
MID 80S TO LOWER 90S AHEAD OF THE FRONT AS OF 19Z. TAKING A LOOK
AT THE LATEST KMAF SOUNDING ALONG WITH FORECAST SOUNDINGS REVEAL
DECENT FLOW ALOFT FOR THIS TIME OF THE YEAR. WNW 0-6KM BULK SHEAR
VECTORS AROUND 35-40KTS WILL BE PRESENT ACROSS A GOOD PORTION OF
THE AREA THIS AFTERNOON. THIS COUPLED WITH IMPRESSIVE SBCAPES AND
CONVERGENCE ALONG THE FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EVENING FOR MOST AREAS WEST OF THE PECOS RIVER.
SEVERE THUNDERSTORMS ARE EXPECTED GIVEN WE SHOULD SEE A FEW
SUPERCELLS THROUGH THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING
WINDS...WITH LOW END SEVERE HAIL ALSO POSSIBLE. WE WILL CONTINUE
TO MENTION SEVERE THUNDERSTORMS IN THE LATEST FORECAST. LATE
AFTERNOON AND EVENING RAIN CHANCES WERE ALSO INCREASED...
ESPECIALLY ACROSS THE DAVIS MOUNTAINS AND BIG BEND REGION. SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS...SO WE WILL KEEP THE
FLASH FLOOD WATCH GOING FOR MOST OF THE MOUNTAINS AND TRANS PECOS.
WE DID OPT TO REMOVE THE VAN HORN AND HIGHWAY 54 CORRIDOR AS
COVERAGE OF PRECIPITATION SHOULD BE A LITTLE LESS THAT FAR WEST.

LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...CONCERNS WILL
SHIFT NORTH INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO AND PERMIAN
BASIN REGION. WE EXPECT GOOD POTENTIAL FOR ANOTHER MCS TO AFFECT
THE AREA...THUS WE HAVE INCREASED RAIN CHANCES FOR THE MENTIONED
REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ALTHOUGH A
SEVERE WIND GUST IS POSSIBLE ON THE LEADING EDGE OF ANY ORGANIZED
CONVECTION. WE WILL CONTINUE THE FLASH FLOOD WATCH FOR FOR ALL
AREAS EAST OF THE PECOS RIVER. THE LATEST 4KM WRF-NMM ALONG WITH
SUPPORT FROM THE NAM12 AND GFS SUGGEST THE PLAINS OF SOUTHEASTERN
NEW MEXICO AND THE FAR WESTERN PERMIAN BASIN STAND THE BEST CHANCE
FOR HEAVY RAINFALL OVERNIGHT. WE HAVE INCREASED POPS ACROSS THE
MENTIONED AREAS. WE HAVE ALSO INCREASED POPS FOR THE PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS FRIDAY MORNING TO ACCOUNT FOR
REMNANT MCS SHOWERS AND THUNDERSTORMS. ADDITIONAL CONVECTION WILL
REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY
AND AGAIN SATURDAY...ESPECIALLY WEST OF THE PECOS RIVER WHERE THE
GFS AND ECMWF DEPICT THE PRESENCE OF SOME MID-LEVEL SHORTWAVES.
LATE SATURDAY NIGHT INTO SUNDAY MORNING...THE GFS AND NAM SUGGEST
A COLD FRONT WILL APPROACH THE NORTHER PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WE HAVE INCREASED RAIN CHANCES SLIGHTLY TO
ACCOUNT FOR THIS POSSIBILITY. THE FORECAST WILL TREND DRIER AND
WARMER FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK AS THE MEDIUM RANGE
MODELS SUGGEST MID AND UPPER LEVEL RIDGING WILL BE ON THE INCREASE
ACROSS OUR AREA.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT FRIDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR THE
     FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...TERRELL...UPTON...WARD...WINKLER.

&&

78/06
Hazardous weather outlook, Jul 30, 1:39 PM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
139 PM CDT THU JUL 30 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
139 PM CDT THU JUL 30 2009 /1239 PM MDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE
BIG BEND...DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGION. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE
STRONGER STORMS RESULTING IN A LOCALIZED FLASH FLOOD THREAT.
LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO...THE UPPER TRANS PECOS AND THE PERMIAN BASIN. HEAVY
RAINFALL...FREQUENT LIGHTNING...STRONG WINDS AND SMALL HAIL WILL
BE THE MAIN THREATS WITH THESE STORMS. SOME WIND GUSTS MAY
APPROACH OR EXCEED 60 MPH. FLASH FLOODING WILL ALSO BE POSSIBLE
FOR THE PREVIOUSLY MENTIONED AREAS DUE TO THE RECENT HEAVY
RAINFALL THAT HAS OCCURRED ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY AND A SLIGHT
CHANCE FOR SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO. THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 30, 10:51 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1051 PM CDT THU JUL 30 2009

TXZ057-058-258-310415-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
GUADALUPE MOUNTAINS-
951 PM MDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PINE SPRINGS AT 951
PM MDT/1051 PM CDT/...MOVING SOUTHEAST AT 30 MPH.

STRONG GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 30, 11:12 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            WATER RUNNING OVER THE CURBS IN CARLSBAD.

1030 PM     TSTM WND DMG     CARLSBAD                32.40N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            REPORTS OF POLES BLOWN DOWN IN CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 30, 11:29 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CDT THU JUL 30 2009

TXZ057-074-310500-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1129 PM CDT THU JUL 30 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CULBERSON COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF
BORACHO AT 1129 PM CDT...MOVING NORTHEAST AT 15 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN TEXAS.
Local storm report, Jul 30, 11:58 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND DMG     15 S CARLSBAD           32.19N 104.24W
07/30/2009                   EDDY               NM   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE 15 MILES SOUTH OF CARLSBAD.

&&

SCHULDT
Special weather statement, Jul 31, 12:45 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1245 AM CDT FRI JUL 31 2009

TXZ057-058-074-310615-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
1245 AM CDT FRI JUL 31 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL CULBERSON...NORTH
CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 29 MILES NORTH OF KENT AT
1246 AM CDT...MOVING SOUTH AT 30 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN TEXAS.
Special weather statement, Jul 31, 2:35 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 AM CDT FRI JUL 31 2009

TXZ058-075-310800-
PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
235 AM CDT FRI JUL 31 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES AND
NORTHWESTERN PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF COYANOSA AT 234 AM
CDT...MOVING EAST AT 10 MPH.

STRONG GUSTY WINDS... SMALL HAIL... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:06 PM CDTSevere Thunderstorm WarningMAFBrewster54 min
Jul 30, 8:00 PM CDTAreal Flood AdvisoryMAFPresidio3 hr
Jul 30, 10:56 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves64 min
Jul 30, 11:08 PM CDTRiver Flood WarningMAFPresidio9 hr
Jul 30, 11:37 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Reeves113 min
Jul 30, 11:53 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves67 min
Jul 31, 12:41 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler64 min
Jul 31, 12:55 AM CDTFlash Flood WarningMAFCulberson, Loving, Reeves, Ward2 hr
Jul 31, 1:10 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Gaines, Martin3 hr
Jul 31, 1:40 AM CDTFlash Flood WarningMAFAndrews, Gaines, Winkler3 hr
Jul 31, 1:43 AM CDTFlash Flood WarningMAFCulberson4 hr
Jul 31, 1:57 AM CDTFlash Flood WarningMAFWard, Winkler3 hr
Jul 31, 2:08 AM CDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Pecos, Reeves3 hr
Jul 31, 2:40 AM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward2 hr
Jul 31, 2:42 AM CDTFlash Flood WarningMAFEctor, Midland5 hr
Jul 31, 3:41 AM CDTFlash Flood WarningMAFCrane, Upton4 hr
Jul 31, 4:03 AM CDTAreal Flood AdvisoryMAFMartin4 hr
Jul 31, 4:45 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines, Winkler3 hr
Jul 31, 4:50 AM CDTFlash Flood WarningMAFMartin3 hr
Jul 31, 5:01 AM CDTFlash Flood WarningMAFGlasscock, Reagan3 hr
Jul 31, 6:53 AM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Jul 31, 7:38 AM CDTFlash Flood WarningMAFEctor, Midland112 min
Jul 31, 2:30 PM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jul 31, 4:56 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jul 31, 5:45 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jul 30, 8:57 PM CDTSevere Thunderstorm WarningMAFEddy, Lea63 min
Jul 30, 10:00 PM CDTSevere Thunderstorm WarningMAFEddy, Lea60 min
Jul 30, 10:01 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Jul 30, 10:33 PM CDTFlash Flood WarningMAFEddy3 hr
Jul 30, 11:42 PM CDTAreal Flood AdvisoryMAFLea2 hr
Jul 31, 1:29 AM CDTFlash Flood WarningMAFEddy3 hr
Jul 31, 5:13 AM CDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Flash Flood Warnings in Texas, 2009Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.